Alert archive / Texas / Red Flag Warnings in 2008

Red Flag Warning 13, NWS Corpus Christi, TX

March 18, 200811 counties in Texas

NWS Corpus Christi, TX issued this red flag warning at Mar 18, 2008, 2:03 PM CDT for 11 counties in Texas. It took effect at Mar 19, 2008, 12:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 18, 2008, 2:03 PM CDT (19:03 UTC)
In effect from
Mar 19, 2008, 12:00 PM CDT
Expired
Mar 19, 2008, 6:00 PM CDT
In force
6 hr
Issued by
NWS Corpus Christi, TX

Counties Aransas County, TX, Bee County, TX, Calhoun County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, Live Oak County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX

The radar

The Corpus Christi radar (KCRP), 44 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 7.1 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2008-03-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1542 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2008-03-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 404 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1542 J/kg
Mixed-layer CIN
-200 J/kg
Mixed-layer LCL
538 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
404 m²/s²
0-3 km storm-relative helicity
500 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KCRP 181903
RFWCRP

RED FLAG WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
203 PM CDT TUE MAR 18 2008

TXZ229-230-239-240-190000-
/O.CAN.KCRP.FW.A.0008.080319T1800Z-080320T0000Z/
/O.CON.KCRP.FW.W.0012.000000T0000Z-080319T0000Z/
LA SALLE-MCMULLEN-WEBB-DUVAL-
203 PM CDT TUE MAR 18 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING DUE TO STRONG NORTHWEST WINDS AND LOW HUMIDITIES...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING.

STRONG NORTHWEST WINDS BETWEEN 25 AND 35 MPH WITH GUSTS UP TO 50
MPH WILL BE POSSIBLE LATE THIS AFTERNOON AND EARLY THIS EVENING
ACROSS THE RIO GRANDE PLAINS. MEANWHILE...HUMIDITIES WILL DROP TO
15 TO 25 PERCENT ACROSS MUCH OF THE AREA. ALL OF THESE FACTORS
ALONG WITH VERY DRY FUELS WILL PRODUCE DANGEROUS WILDFIRE
CONDITIONS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

TXZ231>234-241>247-190500-
/O.NEW.KCRP.FW.W.0013.080319T1700Z-080319T2300Z/
LIVE OAK-BEE-GOLIAD-VICTORIA-JIM WELLS-KLEBERG-NUECES-
SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
203 PM CDT TUE MAR 18 2008

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 6 PM CDT WEDNESDAY DUE
TO STRONG NORTHWEST WINDS AND LOW HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 6 PM CDT
WEDNESDAY. 

STRONG NORTHWEST WINDS BETWEEN 15 AND 25 MPH WITH GUSTS TO 30 MPH
WILL OCCUR ACROSS THE COASTAL BEND DURING WEDNESDAY AFTERNOON.
MEANWHILE...VERY DRY AIR WILL LOWER HUMIDITIES TO 20 TO 30 PERCENT
ACROSS MUCH OF THE COASTAL BEND. THESE TWO IN COMBINATION WILL
PRODUCE RED FLAG CONDITIONS ON WEDNESDAY.  

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

MB
4 follow-up statements
000 
WWUS84 KCRP 182325
RFWCRP

RED FLAG WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
625 PM CDT TUE MAR 18 2008

TXZ229-230-239-240-190030-
/O.CON.KCRP.FW.W.0012.000000T0000Z-080319T0000Z/
LA SALLE-MCMULLEN-WEBB-DUVAL-
625 PM CDT TUE MAR 18 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING ACROSS THE RIO GRANDE PLAINS...

STRONG NORTHWEST WINDS BETWEEN 25 AND 35 MPH WITH GUSTS UP TO
45 MPH WILL BE POSSIBLE THROUGH THIS EVENING ACROSS THE RIO
GRANDE PLAINS. THE RELATIVE HUMIDITY WILL RANGE FROM 15 TO 25
PERCENT ACROSS MUCH OF THE AREA. ALL OF THESE FACTORS ALONG WITH
VERY DRY FUELS WILL PRODUCE DANGEROUS WILDFIRE CONDITIONS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

TXZ231>234-241>247-190730-
/O.CON.KCRP.FW.W.0013.080319T1700Z-080319T2300Z/
LIVE OAK-BEE-GOLIAD-VICTORIA-JIM WELLS-KLEBERG-NUECES-
SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
625 PM CDT TUE MAR 18 2008

...RED FLAG WARNING IS IN EFFECT UNTIL 7 PM CDT THIS
EVENING FOR THE COASTAL BEND...

...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM CDT
WEDNESDAY FOR THE COASTAL BEND AND VICTORIA CROSSROADS...

STRONG TO OCCASIONALLY VERY STRONG NORTHWEST WINDS ACROSS THE
COASTAL BEND WILL CONTINUE THROUGH THE EVENING HOURS WITH THE
RELATIVE HUMIDITY RANGING FROM 25 TO 35 PERCENT GENERALLY SOUTH OF
A LINE FROM FREER TO SINTON. ALTHOUGH THE WINDS WILL REMAIN
STRONG OVERNIGHT...THE RELATIVE HUMIDITY IS EXPECTED TO INCREASE
TO ABOVE RED FLAG WARNING CRITERIA BY AROUND 7 PM.

RED FLAG CONDITIONS ARE EXPECTED AGAIN ON WEDNESDAY ACROSS AREAS
MAINLY EAST OF HIGHWAY 281. STRONG NORTHWEST WINDS BETWEEN 15 AND
25 MPH WITH GUSTS TO 30 MPH WILL OCCUR ACROSS THE COASTAL BEND AND
VICTORIA CROSSROADS DURING WEDNESDAY AFTERNOON. IN ADDITION...DRY
AIR WILL LOWER HUMIDITIES TO 20 TO 30 PERCENT ACROSS MUCH OF THE
AREA. THESE TWO IN COMBINATION WILL PRODUCE RED FLAG CONDITIONS ON
WEDNESDAY.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

TE
000 
WWUS84 KCRP 182337
RFWCRP

RED FLAG WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
637 PM CDT TUE MAR 18 2008

TXZ241>244-190745-
/O.EXB.KCRP.FW.W.0012.000000T0000Z-080319T0200Z/
/O.CON.KCRP.FW.W.0013.080319T1700Z-080319T2300Z/
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-
637 PM CDT TUE MAR 18 2008

...RED FLAG WARNING IN EFFECT UNTIL 9 PM CDT THIS EVENING...
...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM CDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. A
RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM CDT
WEDNESDAY. 

STRONG TO OCCASIONALLY VERY STRONG NORTHWEST WINDS ACROSS THE
COASTAL BEND WILL CONTINUE THROUGH THE EVENING HOURS WITH THE
RELATIVE HUMIDITY RANGING FROM 25 TO 35 PERCENT GENERALLY SOUTH
OF A LINE FROM FREER TO SINTON. ALTHOUGH THE WINDS WILL REMAIN
STRONG OVERNIGHT...THE RELATIVE HUMIDITY IS EXPECTED TO INCREASE
TO ABOVE RED FLAG WARNING CRITERIA BY AROUND 9 PM.

RED FLAG CONDITIONS ARE EXPECTED AGAIN ON WEDNESDAY ACROSS AREAS
MAINLY EAST OF HIGHWAY 281. STRONG NORTHWEST WINDS BETWEEN 15 AND
25 MPH WITH GUSTS TO 30 MPH WILL OCCUR ACROSS THE COASTAL BEND
AND VICTORIA CROSSROADS DURING WEDNESDAY AFTERNOON. IN ADDITION...
DRY AIR WILL LOWER HUMIDITIES TO 20 TO 30 PERCENT ACROSS MUCH OF
THE AREA. THESE TWO IN COMBINATION WILL PRODUCE RED FLAG
CONDITIONS ON WEDNESDAY.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

TXZ229-230-239-240-190200-
/O.EXT.KCRP.FW.W.0012.000000T0000Z-080319T0200Z/
LA SALLE-MCMULLEN-WEBB-DUVAL-
637 PM CDT TUE MAR 18 2008

...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 9 PM CDT THIS
EVENING. 

STRONG NORTHWEST WINDS BETWEEN 25 AND 35 MPH WITH GUSTS UP TO
45 MPH WILL BE POSSIBLE THROUGH THIS EVENING ACROSS THE RIO
GRANDE PLAINS. THE RELATIVE HUMIDITY WILL RANGE FROM 15 TO 25
PERCENT ACROSS MUCH OF THE AREA. ALL OF THESE FACTORS ALONG WITH
VERY DRY FUELS WILL PRODUCE DANGEROUS WILDFIRE CONDITIONS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

TXZ231>234-245>247-190745-
/O.CON.KCRP.FW.W.0013.080319T1700Z-080319T2300Z/
LIVE OAK-BEE-GOLIAD-VICTORIA-ARANSAS-REFUGIO-CALHOUN-
637 PM CDT TUE MAR 18 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM CDT
WEDNESDAY...

RED FLAG CONDITIONS ARE EXPECTED ON WEDNESDAY ACROSS AREAS MAINLY
EAST OF HIGHWAY 281. STRONG NORTHWEST WINDS BETWEEN 15 AND 25 MPH
WITH GUSTS TO 30 MPH WILL OCCUR ACROSS THE COASTAL BEND AND
VICTORIA CROSSROADS DURING WEDNESDAY AFTERNOON. IN ADDITION... DRY
AIR WILL LOWER HUMIDITIES TO 20 TO 30 PERCENT ACROSS MUCH OF THE
AREA. THESE TWO IN COMBINATION WILL PRODUCE RED FLAG CONDITIONS ON
WEDNESDAY.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

TE
000 
WWUS84 KCRP 190209
RFWCRP

RED FLAG WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
909 PM CDT TUE MAR 18 2008

TXZ241>244-191015-
/O.EXP.KCRP.FW.W.0012.000000T0000Z-080319T0200Z/
/O.CON.KCRP.FW.W.0013.080319T1700Z-080319T2300Z/
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-
909 PM CDT TUE MAR 18 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM CDT
WEDNESDAY...
...RED FLAG WARNING FOR THIS EVENING HAS EXPIRED...

THE RED FLAG WARNING FOR THIS EVENING IS NO LONGER IN EFFECT.
HOWEVER...THE RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6
PM CDT WEDNESDAY.

STRONG TO OCCASIONALLY VERY STRONG NORTHWEST WINDS ARE EXPECTED ACROSS
THE COASTAL BEND THROUGH THE OVERNIGHT HOURS. HOWEVER...THE RELATIVE
HUMIDITY IS ABOVE RED FLAG WARNING CRITERIA.

RED FLAG CONDITIONS ARE EXPECTED AGAIN ON WEDNESDAY ACROSS AREAS
MAINLY EAST OF HIGHWAY 281. STRONG NORTHWEST WINDS BETWEEN 15 AND
25 MPH WITH GUSTS TO 30 MPH WILL OCCUR ACROSS THE COASTAL BEND
AND VICTORIA CROSSROADS DURING WEDNESDAY AFTERNOON. IN ADDITION...
 DRY AIR WILL LOWER HUMIDITIES TO 20 TO 30 PERCENT ACROSS MUCH OF
THE AREA. THESE TWO IN COMBINATION WILL PRODUCE RED FLAG
CONDITIONS ON WEDNESDAY.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

TXZ229-230-239-240-190315-
/O.EXP.KCRP.FW.W.0012.000000T0000Z-080319T0200Z/
LA SALLE-MCMULLEN-WEBB-DUVAL-
909 PM CDT TUE MAR 18 2008

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 

STRONG TO OCCASIONALLY VERY STRONG NORTHWEST WINDS ARE EXPECTED ACROSS
THE RIO GRANDE PLAINS THROUGH THE OVERNIGHT HOURS. HOWEVER...THE
RELATIVE HUMIDITY IS ABOVE RED FLAG WARNING CRITERIA.

$$

TXZ231>234-245>247-191015-
/O.CON.KCRP.FW.W.0013.080319T1700Z-080319T2300Z/
LIVE OAK-BEE-GOLIAD-VICTORIA-ARANSAS-REFUGIO-CALHOUN-
909 PM CDT TUE MAR 18 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM CDT
WEDNESDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM CDT
WEDNESDAY. 

RED FLAG CONDITIONS ARE EXPECTED ON WEDNESDAY ACROSS AREAS
MAINLY EAST OF HIGHWAY 281. STRONG NORTHWEST WINDS BETWEEN 15 AND
25 MPH WITH GUSTS TO 30 MPH WILL OCCUR ACROSS THE COASTAL BEND
AND VICTORIA CROSSROADS DURING WEDNESDAY AFTERNOON. IN ADDITION...
DRY AIR WILL LOWER HUMIDITIES TO 20 TO 30 PERCENT ACROSS MUCH OF
THE AREA. THESE TWO IN COMBINATION WILL PRODUCE RED FLAG
CONDITIONS ON WEDNESDAY.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

TE
000 
WWUS84 KCRP 191057
RFWCRP

RED FLAG WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
557 AM CDT WED MAR 19 2008

TXZ231>234-241>247-191900-
/O.CON.KCRP.FW.W.0013.080319T1700Z-080319T2300Z/
LIVE OAK-BEE-GOLIAD-VICTORIA-JIM WELLS-KLEBERG-NUECES-
SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
557 AM CDT WED MAR 19 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CDT
THIS AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CDT
THIS AFTERNOON. 

RED FLAG CONDITIONS ARE EXPECTED TODAY ACROSS AREAS MAINLY EAST
OF HIGHWAY 281. STRONG NORTHWEST WINDS BETWEEN 15 AND 25 MPH WITH
GUSTS TO 30 MPH WILL OCCUR ACROSS THE COASTAL BEND AND VICTORIA
CROSSROADS THIS AFTERNOON. IN ADDITION...DRY AIR WILL LOWER
HUMIDITIES TO 20 TO 30 PERCENT ACROSS MUCH OF THE AREA. THESE TWO
ELEMENTS IN COMBINATION WILL PRODUCE RED FLAG CONDITIONS IN THE
WARNED AREA.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this red flag warning went out at Mar 18, 12:11 PM CDT, 1 hour 52 minutes earlier.

Area forecast discussion, Mar 18, 12:11 PM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1211 PM CDT TUE MAR 18 2008

.UPDATE...THE UPPER LOW IS SITUATED OVER THE BIG BEND REGION THIS
MID-DAY. THE UPPER LOW WILL PUSH INTO THE CENTRAL PART OF THE LONE
STAR STATE THIS LATE AFTERNOON. THERE ARE SOME SHOWERS AND
THUNDERSTORMS ACROSS THE NORTHERN RIO GRANDE PLAINS ASSOCIATED
WITH THE COLD POOL OF THE UPPER LOW. SOME OF THESE SHOWERS MAY
SKIM EXTREME NORTHERN LASALLE AND MCMULLEN COUNTIES. ASSOCIATED
COLD FRONT WITH THE UPPER SYSTEM HAS PUSHED EAST OF STATE HIGHWAY
16 WITH A THIN LINE OF SHOWERS AND ISOLATED THUNDERSTORMS FROM
THREE RIVERS TO ALICE. THIS LINE OF SHOWERS AND THUNDERSTORMS WILL
TRACK FROM WEST TO EAST AND PERHAPS INCREASE IN COVERAGE AND
MAYBE INTENSITY THROUGH EARLY AFTERNOON...ESPECIALLY WITH CAP
STARTING TO ERODE AND WITH INSTABILITY INCREASING FURTHER EAST OF
HIGHWAY 37. THE LINE OF SHOWERS AND THUNDERSTORMS WILL PUSH
OFFSHORE AFTER 2 PM.

A STRONG PRESSURE GRADIENT WILL SET UP ACROSS SOUTH TEXAS AS THE
LOW PUSHES TO THE EAST AND AS A SURFACE HIGH SETTLES AROUND THE
BIG BEND REGION. AS A RESULT STRONG WEST TO NORTHWEST WINDS
ARE ANTICIPATED THIS AFTERNOON AND EVENING ACROSS THE REGION.
THE TIGHTEST PRESSURE GRADIENT WILL TRANSLATE TO THE MARINE AREAS
DURING THE OVERNIGHT HOURS WHERE SUSTAINED GALE WINDS WILL BE QUITE
FEASIBLE. WILL GO AHEAD AND ISSUE WIND ADVISORY FOR AREAS WEST OF
HIGHWAY 281 FROM 1 PM TO 1 AM...PARTICULARLY WITH PRESSURE FALLS OF
5 MB WEST OF THE RIO GRANDE JUST RECENTLY. WILL EXTEND THE WIND ADVISORY
FOR AREAS EAST OF 281 FROM 6 PM TO 1 AM. OTHERWISE...CURRENT
FORECAST IS ON TRACK.

&&

.PREV DISCUSSION... /ISSUED 307 AM CDT TUE MAR 18 2008/

SHORT TERM (TODAY THROUGH WEDNESDAY)...STRONG CONVECTION FIRING
UPSTREAM AT THIS HOUR...WITH MULTIPLE TORNADO WATCHES JUST NORTH
OF THE CWFA. CIRCULATIONS SUGGEST A SURFACE LOW JUST NORTH OF
KDRT...WITH ANOTHER MESOLOW NEAR KLRD...WHICH TO THIS POINT HAS
SEEN PRECIOUS LITTLE CONVECTION.

MODELS CONTINUE IN FAIR AGREEMENT TO BRING BEST CHANCES FOR
PRECIPITATION ALMOST DUE EASTWARD...KEEPING THE BRUNT OF IT NORTH OF
US. STILL EXPECT A LINE OR CLUSTER OF THUNDERSTORMS TO PROPAGATE
EASTWARD...DROPPING THROUGH THE VICTORIA CROSSROADS AREA ON ITS WAY
TOWARD SOUTHEAST TEXAS. HAVE ORIENTED POPS AND QPF ACCORDINGLY.

DRY AIR TO MOVE IN FAIRLY QUICKLY OVER THE NORTHERN RIO GRANDE
PLAINS AFTER THE TROF PASSAGE...AND HAVE CONVERTED THE FIRE WEATHER
WATCH FOR THE FOUR WESTERN COUNTIES INTO A RED FLAG WARNING
EFFECTIVE THIS AFTERNOON. WINDS WILL BE MARGINAL FOR A WARNING...BUT
WITH VERY DRY AIR AND ANTECEDENT CONDITIONS FIRE DANGER IS
HEIGHTENED CONSIDERABLY.

HAVE OPTED AGAINST RENEWING THE WIND ADVISORY TODAY. GRADIENT IS
FORECAST TO BE NOT QUITE AS TIGHT AS YESTERDAY...SO ALTHOUGH SOME
GUSTINESS IS LIKELY ESPECIALLY WEST...FEEL SUSTAINED WINDS WILL
REMAIN BELOW ADVISORY CRITERIA.

FORECAST PICTURE EASES CONSIDERABLY TONIGHT AND WEDNESDAY AS DRY AIR
AND HIGH PRESSURE INHIBIT ANY CHANCE OF CONVECTION...AND DRY AIR
ALLOWS FOR EXPANDED DIURNAL RANGES...ESPECIALLY ON THE MAX SIDE
WHERE NUMERICAL GUIDANCE HAS BEEN MUCH TOO COOL RECENTLY.

MARINE...SCA CONDITIONS WILL PREVAIL THROUGH TOMORROW AFTERNOON
BEFORE BEGINNING TO SLACKEN.

LONG TERM (WEDNESDAY NIGHT THROUGH MONDAY)...WINDS DIMINISH
WEDNESDAY EVENING AS HIGH PRESSURE BUILDS INTO THE AREA...LEADING
TO A COOL NIGHT WITH TEMPS IN THE 40S. THE SURFACE HIGH MOVES EAST
AND A WEAK TO MODERATE ONSHORE FLOW RESUMES THURSDAY. THE SYNOPTIC
FLOW REMAINS ZONAL THURSDAY THROUGH SATURDAY WITH A GRADUAL
WARMING TREND ACROSS SOUTH TEXAS. A WEAK COLD FRONT WILL PUSH
THROUGH THE AREA ON SUNDAY. AT THIS TIME MOISTURE APPEARS RATHER
LIMITED...AND WILL LEAVE GHOST 10 POPS IN GRIDS AND EXCLUDE
MENTION OF PRECIP.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    79  50  79  47  76  /  40   0   0   0   0
VICTORIA          78  48  76  41  73  /  60  10   0   0   0
LAREDO            90  52  85  49  85  /  10   0   0   0   0
ALICE             83  46  81  44  77  /  20   0   0   0   0
ROCKPORT          76  55  77  48  72  /  60  10   0   0   0
COTULLA           78  46  83  42  81  /  10  10   0   0   0
KINGSVILLE        83  47  81  44  76  /  30   0   0   0   0
NAVY CORPUS       76  56  78  53  73  /  40   0   0   0   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY FROM 6 PM THIS EVENING TO 1 AM CDT WEDNESDAY FOR
     THE FOLLOWING ZONES: ARANSAS...BEE...CALHOUN...GOLIAD...JIM
     WELLS...KLEBERG...LIVE OAK...NUECES...REFUGIO...SAN
     PATRICIO...VICTORIA.

     RED FLAG WARNING UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: DUVAL...LA SALLE...MCMULLEN...WEBB.

     FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
     EVENING FOR THE FOLLOWING ZONES: DUVAL...LA SALLE...
     MCMULLEN...WEBB.

     WIND ADVISORY UNTIL 1 AM CDT WEDNESDAY FOR THE FOLLOWING ZONES:
     DUVAL...LA SALLE...MCMULLEN...WEBB.

GM...SMALL CRAFT ADVISORY UNTIL 1 AM CDT WEDNESDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20
     NM...COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL
     OUT 20 NM...WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM...
     WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM.

     GALE WARNING FROM 1 AM TO 10 AM CDT WEDNESDAY FOR THE FOLLOWING
     ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS...
     BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR...
     COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM...
     COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
     20 NM...WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM...
     WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM.

     SMALL CRAFT ADVISORY UNTIL 1 PM CDT THIS AFTERNOON FOR THE
     FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT
     ARANSAS...BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT
     OCONNOR.

     SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 1 AM CDT
     WEDNESDAY FOR THE FOLLOWING ZONES: BAYS AND WATERWAYS FROM
     BAFFIN BAY TO PORT ARANSAS...BAYS AND WATERWAYS FROM PORT
     ARANSAS TO PORT OCONNOR.

&&

SC/70...SHORT TERM
MB/80...LONG TERM
Hazardous weather outlook, Mar 18, 5:24 AM CDT, 8 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
524 AM CDT TUE MAR 18 2008

GMZ230-235-250-255-270-275-TXZ229>234-239>247-191030-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
524 AM CDT TUE MAR 18 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A STRONG COLD FRONT WILL PUSH THROUGH THE COASTAL BEND THIS
MORNING. ALTHOUGH THE ATMOSPHERE APPEARS TO BE CAPPED...DYNAMICS
ASSOCIATED WITH THE FRONT MAY BE ENOUGH TO OVERCOME THE CAP AS THE
FRONT MOVES THROUGH. ANY CONVECTION THAT DOES BREAK THE CAP WOULD
BE CAPABLE OF PRODUCING DAMAGING WINDS OR LARGE HAIL.

VERY DRY AIR FILTERING IN BEHIND THE FRONT WILL INCREASE FIRE
DANGER...ESPECIALLY OUT WEST WHERE A RED FLAG WARNING IS IN EFFECT
THIS AFTERNOON DUE TO THE COMBINATION OF VERY DRY AIR AND
PERSISTENT WINDS.

SMALL CRAFT ADVISORIES WILL CONTINUE FOR MARINE AREAS THROUGH
TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

BREEZY TO WINDY CONDITIONS WILL OCCUR ON WEDNESDAY. LOW RELATIVE
HUMIDITY WILL COMBINE WITH THESE GUSTY NORTHWEST WINDS...RESULTING
IN NEAR CRITICAL FIRE WEATHER CONDITIONS WEDNESDAY. A FIRE WEATHER
WATCH HAS BEEN ISSUED FOR THE RIO GRANDE PLAINS FOR WEDNESDAY.

SMALL CRAFT ADVISORY CONDITIONS WILL ALSO OCCUR DURING THE DAY
WEDNESDAY...BEFORE WINDS DIMINISH WEDNESDAY EVENING.

.LONG TERM FIRE WEATHER DISCUSSION...

HIGH PRESSURE WILL BUILD INTO THE AREA WEDNESDAY NIGHT AND WINDS
WILL DIMINISH. HIGH PRESSURE WILL MOVE EAST THURSDAY...ALLOWING FOR
A RETURN OF ONSHORE FLOW AND MOISTURE TO GRADUALLY RETURN THROUGH
THE END OF THE WEEK. A WEAK COLD FRONT WILL MOVE INTO THE AREA ON
SUNDAY.

.SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS UNLIKELY TO
BE REQUIRED.

In the hours before

Special weather statement, Mar 18, 1:58 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
158 PM CDT TUE MAR 18 2008

TXZ233-234-181945-
GOLIAD-VICTORIA-
158 PM CDT TUE MAR 18 2008

...A STRONG THUNDERSTORM WAS AFFECTING GOLIAD AND VICTORIA
COUNTIES...

AT 156 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF GOLIAD...MOVING NORTHEAST AT
35 MPH.

PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

JM

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 6:46 AM CDTFire Weather WatchCRPDuval, La Salle, McMullen, Webb7 hr
Mar 18, 6:46 AM CDTRed Flag WarningCRPDuval, Jim Wells, Kleberg, La Salle, McMullen, Nueces and 2 more14 hr
Mar 18, 10:23 AM CDTMarine Weather StatementCRP5 hr
Mar 18, 12:58 PM CDTWind AdvisoryCRPAransas, Bee, Calhoun, Duval, Goliad, Jim Wells and 9 more15 hr
Mar 18, 2:06 PM CDTSpecial Marine WarningCRP3 hr
Mar 18, 2:35 PM CDTTornado WarningCRPKleberg, Nueces25 min
Mar 18, 2:58 PM CDTTornado WarningCRPNueces32 min
Mar 18, 3:13 PM CDTTornado WarningCRPAransas, Calhoun32 min

Nearby

Red Flag Warnings in Texas, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.